MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25137
Medical Device Problem Codes Device Damaged by Another Device (2915); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
After declamping, the 45 cm long 4-6 mm conical flixene prosthesis was filled with blood and immediately stiffened, making it impossible to create the loop (folding it formed an angle, "kinking" effect).The prosthesis was explanted, a patch inserted in the vein and another flixene graft (straight) implanted without issue.
 
Additional Manufacturer Narrative
Additional information: d10.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details of the complaint the flixene graft was filled with blood and immediately stiffened, making it impossible to create the loop (folding it formed an angle, "kinking" effect.Upon receipt of the returned complaint the graft was disinfected as the graft had been used.As the material is porous the graft still remained stained.The graft itself was inspected and was found to be pliable to the touch and is within normal variation as compared to other grafts.It is normal to have a certain amount of stiffness when the graft is filled with blood.It will not be as pliable as when removed from the packaging.Due to the condition of the graft after being implanted it is extremely difficult to assess the condition of the graft.Based on the tactile inspection of the graft the material is not non-conforming.There was a great amount of detail provided by the physician however we are unable to duplicate the conditions experienced by the physician.Each lot of grafts are 100% inspected to ensure there are no anomalies or defects within the ptfe material including hard spots.Based on the details of the complaint and the returned product the complaint cannot be confirmed.Based on the dhr review there is no indication that a design, test methods, manufacturing processes, equipment, or raw materials was the cause of the complaint.The product met all quality and performance requirements.The review of the associated device history records did not identify any non-conformities during the review and all quality and performance requirements were met during the manufacture of this product.Two 15-month periods (february 2020 - april 2021 and may 2021 - july 2022) of complaint trending were reviewed to identify other complaints with the reported defect, "difficulty in graft placement or minimal damage of graft/prolonged procedure." two complaints were identified in the 30 months, including this one.The actual occurrence level did not exceed the anticipated occurrence level per the product's risk management file.There have been no capas or ncrs associated with this issue.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key11768758
Report Number3011175548-2021-00487
Device Sequence Number3778025
Product Code DSY
UDI-Device Identifier00650862251371
UDI-Public00650862251371
Combination Product (Y/N)N
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Model Number25137
Device Catalogue Number25137
Device Lot Number465824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer05/05/2021
05/26/2021
11/05/2021
09/19/2022
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date05/13/2021
06/06/2021
11/09/2021
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic